NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Anxiety and Stress Disorders
Axiety Issues in the Workplace
I shall be obliged if answer is by Dr Sameer Parikh, Psychiatrist.
I am 51 years old male with hypertension and on treatment of Toprol XL Norvasc 10 and cozaar 100. As I had the anxiety, stress and Panic disorder, I was given lexapro=clonazepam from 29-11-2004 which I had taken it upto 10-03-2006. I discontinued since I felt that my symptoms disappeared. The problems which necessiated the use of said drug was that I had been feeling fearful of everything. I had a stress and very anxious nature. n fact, slightest thing would make me very panicky. In fact, someone talking to me in aggresive way I used to be dominated by him Slightest misbehaviour from anybody would make me nervous. I lost my assertiveness. If some one speaks to me in offending way, I used to get symptoms of palpitation, chest pain, dry mouth, shortness of breath etc. I became fearful. All these symptoms did improve and I discontinued. In fact, stress in my life developed in the recent year was so much that I had to approach the doctor for treatment of my symptoms I felt better. My doctor told me that I have a chemical deficiency. I am a senior level excecutive in a very reputed PSU and a very responsible position. I wonder as to how I become victim of such a thing. In fact, I am fearful and under tension of somehing which has not happened. I can not argue with my wife and daughter even on trivial issue. I can not express asertively. I have become a timid person cnstantly under worry and fear of somrthing unknown. If someone quarrels with me with raised voice, I can`t respond with firmness. In fact, I am doing meditation, practising yoga, and relaxation techniques and with drug I am taking I have come out of the symptoms but my doctor told me that clonazepam has addictive potential and I need to withdraw gardually. I tapered off entire medicine within a span of fortnight. Please advise me
I certainly cannot tell you exactly what you should do, and if you wish to consult with a specific psychiatrist, you will need to contact him directly.
I am not sure what your question is. You say you felt your symptoms disappeared and your tapered off the medications. You meditate, do yoga and practice relaxation. It is unclear if you still have symptoms, or if the symptoms you describe were the ones you had prior to your treatment.
Most people with anxiety disorder need medication for at least 18 months, and some need medication for years. While clonazepam does have addiction potential, lexapro (and the other Selective serotonin reuptake inhibitors) do not. Many people with anxiety disorders find that they can maintain good results on just the SSRI alone (and not the clonazepam).
I recommend you discuss this with your physician. Good Luck.
Nancy Elder, MD
College of Medicine
University of Cincinnati